Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 9, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at May 10, 2007, 4:08 PM MDT for Missoula County, Montana. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2007, 4:08 PM MDT (22:08 UTC)
- Expired
- May 10, 2007, 5:00 PM MDT
- In force
- 52 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Missoula County, MT
The radar
The Missoula radar (KMSX), 6 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 4:18 PM MDT | HAIL 1 | 2 N Missoula, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2892 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KMSO 102207 SVRMSO MTC063-102300- /O.NEW.KMSO.SV.W.0009.070510T2208Z-070510T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MISSOULA MT 408 PM MDT THU MAY 10 2007 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MISSOULA COUNTY IN WEST CENTRAL MONTANA... * UNTIL 500 PM MDT. * AT 400 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF MISSOULA...AND WAS MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL MISSOULA COUNTY AROUND 420 PM MDT... RURAL EASTERN MISSOULA COUNTY AROUND 450 PM MDT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR EAST CENTRAL IDAHO. LAT...LON 4698 11421 4682 11408 4704 11341 4723 11371 $$
3 follow-up statements
000 WWUS55 KMSO 102223 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 423 PM MDT THU MAY 10 2007 MTC063-102300- /O.CON.KMSO.SV.W.0009.000000T0000Z-070510T2300Z/ MISSOULA MT- 423 PM MDT THU MAY 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR CENTRAL MISSOULA COUNTY... * AT 418 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF EVARO...OR ABOUT 8 MILES NORTH OF MISSOULA...AND WAS MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL MISSOULA COUNTY AROUND 440 PM MDT... RURAL EASTERN MISSOULA COUNTY AROUND 450 PM MDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR EAST CENTRAL IDAHO. LAT...LON 4698 11421 4682 11408 4704 11341 4723 11371 $$ HENRY
000 WWUS55 KMSO 102250 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 447 PM MDT THU MAY 10 2007 MTC063-102300- /O.CON.KMSO.SV.W.0009.000000T0000Z-070510T2300Z/ MISSOULA MT- 447 PM MDT THU MAY 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR CENTRAL MISSOULA COUNTY... * AT 442 PM MDT...A SECOND SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL WAS HAS DEVELOPED AND WAS LOCATED OVER THE AIRPORT AND WAS MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOWNTOWN MISSOULA AT 453 PM MDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR EAST CENTRAL IDAHO. LAT...LON 4698 11421 4682 11408 4704 11341 4723 11371 $$ HENRY
000 WWUS55 KMSO 102304 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 504 PM MDT THU MAY 10 2007 MTC063-102314- /O.EXP.KMSO.SV.W.0009.000000T0000Z-070510T2300Z/ MISSOULA MT- 504 PM MDT THU MAY 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MISSOULA COUNTY WAS ALLOWED TO EXPIRE AT 500 PM... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR EAST CENTRAL IDAHO. LAT...LON 4698 11421 4682 11408 4704 11341 4723 11371 $$ HENRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:49 PM MDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 10, 2:49 PM MDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
249 PM MDT THU MAY 10 2007
.DISCUSSION...SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR
SOUTHWEST MONTANA THIS EVENING. SURFACE LOW MOVING INTO NORTH
CENTRAL IDAHO THAT IS DEEPENING WITH THE APPROACH OF A TROUGH IN
OREGON. THUNDERSTORMS HAVE STARTED TO FIRE OFF ACROSS NORTH CENTRAL
IDAHO AND SOUTHWEST MONTANA. THE ATMOSPHERE HAS BECOME VERY
UNSTABLE ACROSS THE REGION AND THE POTENTIAL EXISTS FOR STRONG
WINDS AND LARGE HAIL. AFTER SUNSET THE THUNDERSTORMS SHOULD
DECREASE...WITH SHOWERS LINGERING INTO THE EARLY MORNING. FRIDAY
LOOKS TO BE A DRY AND WARM DAY...BUT AFTERNOON HEATING COULD
PRODUCE A FEW AFTERNOON THUNDERSTORMS. ON SATURDAY A DEEP PACIFIC
TROUGH MOVES TOWARD THE REGION AND TURNS THE UPPER LEVEL FLOW TO A
MORE SOUTHERLY DIRECTION. ATMOSPHERE WILL DESTABILIZE AND COULD SEE
A BETTER CHANCE OF THUNDERSTORMS. SUNDAY THE TROUGH MOVES ACROSS
THE REGION BRINGING COOLER TEMPERATURES AND SOME SHOWERS.
FOR THE REST OF THE FORECAST...THE EXTENDED MODELS ARE NOT IN
COORDINATION...SO HAVE TRENDED THE FORECAST TOWARD CLIMATOLOGY.
&&
.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN
COVERAGE AND INTENSITY THROUGH THIS EVENING. TERMINALS AFFECTED
WILL BE KMSO...KSMN AND KBTM. MAIN THREAT WITH STORMS TODAY WILL
BE GUSTY AND VARIABLE SURFACE WINDS. MOUNTAIN OBSCURATIONS FROM
LOWERED CEILINGS AND PRECIPITATION...AS WELL AS SMALL HAIL ARE
ALSO POSSIBLE. FLIGHT CONDITIONS SHOULD IMPROVE TONIGHT. PLEASE
SEE APPROPRIATE TAFS AND TWEBS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...SEVERE THUNDERSTORM WATCH UNTIL 9PM MDT FOR MTC023...MTC039...MTC081
AND MTC093
ID...SEVERE THUNDERSTORM WATCH UNTIL 9PM MDT FOR IDC049...IDC059.
&&
SHORT TERM...KOLATA
LONG TERM....HENRY
AVIATION...STEGEMILLERHazardous weather outlook, May 10, 8:39 AM MDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 839 AM MDT THU MAY 10 2007 IDZ005>010-MTZ005>007-043-102200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 839 AM MDT THU MAY 10 2007 /739 AM PDT THU MAY 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS ARE EXPECTED TODAY THROUGH THIS EVENING. THE MAIN CONCERN WILL BE FOR STRONG THUNDERSTORM WIND GUSTS. A FEW OF THESE STORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SATURDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 10, 3:51 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
351 PM MDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL BUTTE 46.00N 112.53W
05/10/2007 E0.88 INCH SILVER BOW MT PUBLIC
&&
VIAThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:44 PM MDT | Severe Thunderstorm Warning | MSO | Powell | 35 min |
| May 10, 3:58 PM MDT | Severe Thunderstorm Warning | MSO | Missoula | 62 min |
| May 10, 4:04 PM MDT | Severe Thunderstorm Warning | MSO | Lake, Powell | 26 min |
| May 10, 4:12 PM MDT | Severe Thunderstorm Warning | MSO | Ravalli | 48 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.